Alert archive / Nevada / Wind Advisories in 2017

Wind Advisory 10, NWS Elko, NV

April 26, 20175 counties in Nevada

NWS Elko, NV issued this wind advisory at Apr 26, 2017, 1:38 AM PDT for 5 counties in Nevada. It took effect at Apr 26, 2017, 12:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2017, 1:38 AM PDT (08:38 UTC)
In effect from
Apr 26, 2017, 12:00 PM PDT
Expired
Apr 26, 2017, 10:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 111 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 8.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2017-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2017-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2262 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

170 
WWUS75 KLKN 260838
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
138 AM PDT Wed Apr 26 2017

NVZ030-035>037-040-041-270500-
/O.NEW.KLKN.WI.Y.0010.170426T1900Z-170427T0500Z/
Humboldt County-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
138 AM PDT Wed Apr 26 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS
EVENING...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from noon today to 10 PM PDT this evening. 

* WINDS...Northwest 15 to 25 mph gusting to around 50 mph.

* TIMING...Winds will begin increasing around noon and could be
  strongest from 4pm-6pm.

* IMPACTS...Drivers need to be aware of possible sudden gusts of 
  wind, especially over highway summits. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

LW
2 follow-up statements
773 
WWUS75 KLKN 262105
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
205 PM PDT Wed Apr 26 2017

NVZ030-035>037-040-041-270500-
/O.CON.KLKN.WI.Y.0010.000000T0000Z-170427T0500Z/
Humboldt County-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
205 PM PDT Wed Apr 26 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...Northwest 15 to 25 mph gusting to around 50 mph.

* TIMING...Winds will be strongest from 4pm-6pm.

* IMPACTS...Drivers need to be aware of possible sudden gusts 
  of wind, especially over highway summits. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
161 
WWUS75 KLKN 270438
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
938 PM PDT Wed Apr 26 2017

NVZ030-035>037-040-041-270545-
/O.EXP.KLKN.WI.Y.0010.000000T0000Z-170427T0500Z/
Humboldt County-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
938 PM PDT Wed Apr 26 2017

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

Winds have decreased below advisory levels.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 25, 2:46 PM PDT, 10 hours 52 minutes earlier.

Area forecast discussion, Apr 25, 2:46 PM PDT, 10 hours 52 minutes before
Area Forecast Discussion
National Weather Service Elko NV
246 PM PDT Tue Apr 25 2017

.SYNOPSIS...An unsettled cool and wet weather pattern will
continue across northern and central Nevada through the end of
this week. A series of upper level disturbances interacting with
Pacific moisture will produce occasional rain and snow showers
through Friday. Look for conditions to slowly improve over the
weekend.

&&

.SHORT TERM...Today through Friday.

Today through Wednesday. The brief dry period between storm system
will come to an end later today as a new storm system impacts
Nevada. This storm system will be spun up by a strong jet max that
is pressing onshore. The main fetch of moisture associated with
this system is expected to arrive late Wednesday morning and last
through Wednesday evening. This will cause showers across the
central and northern portions of Nevada. The snow levels will be
high enough that the valley should mainly receive rain. Colder
air should begin to intrude into the silver state Wednesday
evening dropping the snow levels enough for the valleys to receive
snowfall but by that time the moisture will have diminished
curtailing accumulations. A major component of this storm will be
the robust winds that will be associated with it passage. The
strongest winds will be Wednesday afternoon lasting into the early
evening and will likely see a wind advisory issued for much of the
CWA. These strong winds may cause some blowing dust and will make
travel difficult especially on north south orientated roads. Highs
in the 40s to 50s in the north and 60s to low 70s in central
Nevada. Lows are expected to be in the 30s to 40s.

Thursday through Friday. The flow will shift to north
northwesterly limiting the amount of moisture that will be able
to penetrate into Nevada. This will help to dry out the silver
state for Thursday to Friday morning leavening mostly residual
showers in the north. A small fetch of moisture should clip the
eastern portions of Nevada late Friday morning bringing some light
snow showers. There should not be much accumulations with this
snow as there will not be a lot of moisture. The winds will
continue to be gusty but not as strong as on Wednesday and will
flow from the northwest. the coldest air will arrive on Thursday
and Friday with highs in the 40s to 50s and lows in the 20s to
30s.

.LONG TERM...Friday night through next Tuesday. Models are in good
agreement Friday night into the weekend with trough energy exiting
to the southeast as high pressure builds in from off the west
coast resulting in warmer and dry conditions over NV through the
weekend and into early next week. Continued the trend of reducing
pops through the long term period, with no mention of
precipitation Friday night through Monday night. As high
pressure builds in this weekend look for temperatures to rise back
to near normal levels Saturday, with above normal afternoon highs
Sunday into early next week. Overnight lows will be below normal
Friday night and Saturday night due to fewer clouds and a
northerly flow aloft.

&&

.AVIATION...Cigs lower this evening across NW NV with rain
showers developing after midnight at KWMC. Showers will expand
south and east on Wednesday. The incoming system will have strong
jet support resulting in breezy to windy conditions across the
region, along with possibly some isolated thunderstorms over
mainly NE NV which may become an issue at KEKO. Strongest winds
are expected over western NV, with BLDU most favorable at KTPH
Wednesday afternoon and evening.

&&

.HYDROLOGY...HYDROLOGY...A cool and unsettled weather pattern
will continue through the end of this week. Some rivers and creeks
are running high and will likely see levels rise in response to
additional precipitation in the days ahead. The lower stretch of
the Humboldt River from Battle Mountain to the Humboldt/Pershing
County line is still experiencing flooding issues. At Wildhorse
Reservoir, water is being released and flowing over the spillway.
As a result, the Owyhee River is showing a rise. Outdoor
enthusiasts should watch out for and be cautious around higher
flows.

Here are the locations where flood warnings are currently in
effect:

Humboldt River - Battle Mountain: Minor flooding continues.

Humboldt River - Comus, near Winnemucca: Minor to Moderate
flooding continues.

All other monitored creeks and rivers are below minor flood stage
at this time, but will likely see rises this week due to an
occasionally wet and unsettled weather pattern. River Statements
have been issued to provide information concerning the following
sites:

Wildhorse Dam - at Wildhorse

Owyhee River - at Wildhorse

Owyhee River - near Mountain City

Bruneau River - near Rowland

Mary's River - at Deeth

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/96/96

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 1:50 AM PDTWinter Weather AdvisoryLKNElko, White Pine26 hr
Apr 26, 3:43 PM PDTSpecial Weather StatementLKNHumboldt32 min

Nearby

Wind Advisories in Nevada, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.